MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA63121002
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned product found the green film opened via the transversal pre-cut.The device funnel was broken.Investigation of similar complaints determined the root cause was that customers using the transversal precuts available on the inner pouch, had pinched the distal end of the catheters while opening the packaging.Consequently, the distal end of the catheters broke before use.The packaging was improved by adding a longitudinal pre-cut on the inner peel pouch to facilitate opening and avoid such an effect.Investigation determined that while tearing the transversal precut, the user also tore the distal tip of the catheter without noticing.Therefore, the cause was determined to be misuse.
 
Event or Problem Description
According to the available information, the catheter tears apart when the package is opened.The catheter was not used, and no patient complications occurred.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key12252317
Report Number9610711-2021-00047
Device Sequence Number17104320
Product Code EZL
UDI-Device Identifier03600040128510
UDI-Public03600040128510
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model NumberAA63121002
Device Catalogue NumberAA6312
Device Lot Number7748373
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1